Sometimes, a disciplinary proceeding against a nurse will result in the state's nursing board issuing an order which places certain conditions on the nurse. Accusations of violating the conditions of such an order can lead to a nurse temporarily or permanently losing their license to practice nursing.
Recently, a nurse in Pennsylvania had his nursing license suspended in relation to allegations of violating a Pennsylvania Board of Nursing order.
The order in question was an order that put the man on three years of probation. The Times Leader article which reported this story did not mention what the circumstances were that led the nursing board to issue the probation order against the nurse.
The man has been accused of failing to comply with the conditions of the probation order. Among the conditions were conditions requiring the man to undergo random drug testing. It is alleged that, on five occasions, the man failed to submit to such tests. It is further alleged that the man tested positive for the drug Tramadol in one of the tests he submitted to.
Under the terms of the license suspension the man was issued in relation to these alleged order violations, the man will not be allowed to seek reinstatement of his nursing license until a three-year period terminates. The start date that was set for that period is Sept. 11, 2013. The terms further dictate that, after this period ends, the man would need to demonstrate continuous sustained recovery and rehabilitation in order to have his license reinstated.
As this matter underscores, the consequences of violating the terms of a nursing board order can be quite significant. Thus, if a nurse has any questions regarding what an order they have had placed on them requires of them, they should consider having an attorney look over the order and advise them on the matter. Also, if a nurse has been accused of failing to comply with the terms of an order, they may want to go over their situation and options with an attorney.
Source: The Times Leader, "Nurse suspended for using drug," John DiMaria, May 13, 2014